dc.contributor.authorCheng, Nian-Sheng
dc.contributor.authorHao, Zhiyong
dc.contributor.authorTan, Soon Keat
dc.date.accessioned2012-03-26T00:41:19Z
dc.date.available2012-03-26T00:41:19Z
dc.date.copyright2008en_US
dc.date.issued2008
dc.identifier.citationCheng, N. S., Hao, Z., & Tan, S. K. (2008). Comparison of quadratic and power law for nonlinear flow through porous media. Experimental Thermal Fluid Science, 32(8), 1538-1547.en_US
dc.identifier.issn0894-1777en_US
dc.identifier.urihttp://hdl.handle.net/10220/7670
dc.description.abstractThe quadratic and power laws are two typical formulations that can be used to extend the Darcy law to non-Darcy flows through porous media. Both laws are reformulated in the dimensionless form in this study. They are then evaluated by fitting to experimental data with specified variations in seepage velocity, which were specifically collected for a simplified ordered porous model. The results show that the quadratic law is applicable to both linear and nonlinear flow regimes but the two coefficients vary at different regimes. In comparison, the power law appears not workable if the seepage velocity varies over a wide range. This study also demonstrates that the two parameters included in the power law are generally interrelated, and the relationship derived based on the quadratic law compares well with the experimental results. To help understand the nonlinear behavior associated with the simplified porous model, CFD simulations were also performed to visualize and elucidate localized 3D flow phenomena.en_US
dc.format.extent26 p.
dc.language.isoenen_US
dc.relation.ispartofseriesExperimental thermal fluid scienceen_US
dc.rights© 2008 Elsevier. This is the author created version of a work that has been peer reviewed and accepted for publication by Experimental thermal fluid science, Elsevier. It incorporates referee’s comments but changes resulting from the publishing process, such as copyediting, structural formatting, may not be reflected in this document. The published version is available at: [DOI: http://dx.doi.org/10.1016/j.expthermflusci.2008.04.007].en_US
dc.subjectDRNTU::Engineering::Civil engineering::Water resources
dc.titleComparison of quadratic and power law for nonlinear flow through porous mediaen_US
dc.typeJournal Article
dc.contributor.schoolSchool of Civil and Environmental Engineeringen_US
dc.identifier.doihttp://dx.doi.org/10.1016/j.expthermflusci.2008.04.007


Files in this item

Thumbnail

This item appears in the following Collection(s)

Show simple item record